My Skin and Coming Off Hormonal Birth Control
Disclaimer: This post was originally written in October 2016.
So y'all know I'm knocking on the door of 30 right? Yep! Last few months of twenties and just when I thought things were all good (getting curvier while slimming down, more wisdom when it comes to life, etc.) my skin decides to act up like an unloved step child! Why Lord? Why now?
Well, to be honest I know why. I went off the pill. For the past eight months I'd noticed that I would get sick most nights around 1am in the morning? At first I thought maybe I'm pregnant and experience some reversed morning sickness. Nope. The pregnancy test determined that was a lie. I thought my evening workouts were upsetting my tummy. Nope. Still was up early in the morning with stomach pains.
It wasn't until we moved to West Palm Beach that my husband asked if the culprit could be my birth control pills. Naw. I've been on the same pill since college. Wait but I also grew up being able to eat bread and now I'm restricted to a gluten free diet...So I started to pay close attention to when my episode would occur.
For quite some time I've taken my pill in the evening or right before bed. But around mid-July I noticed on nights when I would skip the pill (by accident of course!) I would sleep fine. But if I popped one around 9pm I would be up by 2am battling waves of nausea.
So after my last "birth control monthly cycle" I stopped cold turkey. Two weeks later the breakouts of my chin started. First it was more so of ingrown hairs on the sides of my lower jaw. (Don't pretend like you don't have to pluck a few hair from your chinny chin chin.) The last week has been extremely rough with two of those tiny, cystic bumps that hurt like hell.
I'm updating my skin care routine as we speak. It's either that or I go back on the pill. That's my last resort as I am trying to clean up internally and rids my body of all synthetic hormones and harmful chemicals. Wish me luck as I've already purchased a few items that I can't wait to try.